Metformin vitamin B's depression/mood change

Has anyone experienced depression, depression- like symptoms since starting on metformin/Glucophage?

It has been stated that there may be a metformin/b12 deficiency connection on the internet. B12 deficiency could cause depression. http://www.diabetesselfmanagement.com/blog/metformin-and-b12-supplementation/

I noticed that my mood changed when I began taking Glucophage XR. That’s the only “change”. Therefore I am wondering whether taking Glucophage could cause depression.

Speaking strictly from personal experience, I have not experienced this.

1 Like

Glucophage does not cause depression but B12 deficiency can. I don’t use the oral meds but I do have some experience with B12 deficiency. It is pretty simple to test, you need to see your doctor and have some blood drawn. If there is a deficiency then you can supplement your B12 with OTC pills and they are not very expensive. If the supplement does not resolve the deficiency then you have to get a check to see what’s happening in your pipes.

2 Likes